Alert archive / California / High Wind Warnings in 2019

High Wind Warning 13, NWS Los Angeles, CA

November 24, 2019

NWS Los Angeles, CA issued this high wind warning at Nov 24, 2019, 2:26 PM PST. It took effect at Nov 25, 2019, 12:00 PM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2019, 2:26 PM PST (22:26 UTC)
In effect from
Nov 25, 2019, 12:00 PM PST
Expired
Nov 26, 2019, 3:00 AM PST
In force
15 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

189 
WWUS76 KLOX 242226
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
226 PM PST Sun Nov 24 2019

CAZ052>054-251130-
/O.NEW.KLOX.HW.W.0013.191125T2000Z-191126T1100Z/
Santa Barbara County Mountains-Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of San Marcos Pass, 
San Rafael Wilderness Area, Dick Smith Wilderness Area, 
Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg
226 PM PST Sun Nov 24 2019

...HIGH WIND WARNING IN EFFECT FROM NOON MONDAY TO 3 AM PST
TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 70 mph 
  expected.

* WHERE...Santa Barbara County Mountains, Ventura County Mountains
  and Los Angeles County Mountains excluding the Santa Monica
  Range. Strongest in the I5 Corridor and in the mountains above
  Montecito in southern Santa Barbara County.

* WHEN...From noon Monday to 3 AM PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles over Interstate 5 over the
  Grapevine and Highway 154 in southern Santa Barbara County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ039-251130-
/O.NEW.KLOX.WI.Y.0082.191125T2000Z-191126T1100Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
226 PM PST Sun Nov 24 2019

...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO 3 AM PST TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Santa Barbara County South Coast.

* WHEN...From noon Monday to 3 AM PST Tuesday.

* IMPACTS...Gusty winds will make driving difficult and could 
  blow around unsecured objects. Tree limbs could be blown down 
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ059-251130-
/O.NEW.KLOX.WI.Y.0082.191125T2000Z-191126T1100Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
226 PM PST Sun Nov 24 2019

...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO 3 AM PST TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.
  Isolated gusts to 60 mph possible in the foothills and western
  valley.

* WHERE...Antelope Valley.

* WHEN...From noon Monday to 3 AM PST Tuesday.

* IMPACTS...Gusty winds and reduced visibility from blowing dust 
  will make driving difficult. Gusty winds could blow around 
  unsecured objects. Tree limbs could be blown down and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MW
4 follow-up statements
694 
WWUS76 KLOX 251125
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
325 AM PST Mon Nov 25 2019

CAZ052>054-260215-
/O.CON.KLOX.HW.W.0013.191125T2000Z-191126T1100Z/
Santa Barbara County Mountains-Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of San Marcos Pass, 
San Rafael Wilderness Area, Dick Smith Wilderness Area, 
Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg
325 AM PST Mon Nov 25 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 3 AM
PST TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 70 mph 
  expected.

* WHERE...Santa Barbara County Mountains, Ventura County 
  Mountains and Los Angeles County Mountains excluding the Santa 
  Monica Range. Strongest in the I5 Corridor and in the 
  mountains above Montecito in southern Santa Barbara County.

* WHEN...From noon Monday to 3 AM PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles over Interstate 5 over the
  Grapevine and Highway 154 in southern Santa Barbara County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ034-035-260215-
/O.EXB.KLOX.WI.Y.0082.191125T2000Z-191126T0500Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
325 AM PST Mon Nov 25 2019

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PST THIS
EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...San Luis Obispo County Central Coast and Santa Barbara 
  County Central Coast.

* WHEN...From noon today to 9 PM PST this evening.

* IMPACTS...Gusty winds will make driving difficult. Gusty winds
  could blow around unsecured objects. Tree limbs could be blown 
  down and a few power outages may result.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ044>046-088-547-260215-
/O.EXB.KLOX.WI.Y.0082.191126T0200Z-191126T1100Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Monica Mountains Recreational Area-Santa Clarita Valley-
Los Angeles County San Fernando Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, 
Burbank, and Universal City
325 AM PST Mon Nov 25 2019

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST
TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Ventura County Interior Valleys, Ventura County 
  Coastal Valleys, Santa Monica Mountains Recreational Area, 
  Santa Clarita Valley and Los Angeles County San Fernando 
  Valley.

* WHEN...From 6 PM this evening to 3 AM PST Tuesday.

* IMPACTS...Gusty winds will make driving difficult. Gusty winds 
  could blow around unsecured objects. Tree limbs could be blown 
  down and a few power outages may result.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ039-260215-
/O.CON.KLOX.WI.Y.0082.191125T2000Z-191126T1100Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
325 AM PST Mon Nov 25 2019

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM PST
TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Santa Barbara County South Coast.

* WHEN...From noon Monday to 3 AM PST Tuesday.

* IMPACTS...Gusty winds will make driving difficult and could 
  blow around unsecured objects. Tree limbs could be blown down 
  and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ059-260215-
/O.CON.KLOX.WI.Y.0082.191125T2000Z-191126T1100Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
325 AM PST Mon Nov 25 2019

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM PST
TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected. Isolated gusts to 60 mph possible in the foothills 
  and western valley.

* WHERE...Antelope Valley.

* WHEN...From noon Monday to 3 AM PST Tuesday.

* IMPACTS...Gusty winds and reduced visibility from blowing dust
  will make driving difficult. Gusty winds could blow around
  unsecured objects. Tree limbs could be blown down and a few
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Rorke
083 
WWUS76 KLOX 260123
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
523 PM PST Mon Nov 25 2019

CAZ052>054-260500-
/O.CON.KLOX.HW.W.0013.000000T0000Z-191126T1100Z/
Santa Barbara County Mountains-Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of San Marcos Pass, 
San Rafael Wilderness Area, Dick Smith Wilderness Area, 
Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg
523 PM PST Mon Nov 25 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 70 mph 
  expected.

* WHERE...Santa Barbara County Mountains, Ventura County 
  Mountains and Los Angeles County Mountains excluding the Santa 
  Monica Range. Strongest in the I5 Corridor and in the 
  mountains above Montecito in southern Santa Barbara County.

* WHEN...Through 3 AM PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles over 
  Interstate 5 over the Grapevine and Highway 154 in southern 
  Santa Barbara County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ039-260500-
/O.CON.KLOX.WI.Y.0082.000000T0000Z-191126T1100Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
523 PM PST Mon Nov 25 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Santa Barbara County South Coast.

* WHEN...Through 3 AM PST Tuesday.

* IMPACTS...Gusty winds will make driving difficult and could 
  blow around unsecured objects. Tree limbs could be blown down 
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ059-260500-
/O.CON.KLOX.WI.Y.0082.000000T0000Z-191126T1100Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
523 PM PST Mon Nov 25 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected. Isolated gusts to 60 mph possible in the foothills 
  and western valley.

* WHERE...Antelope Valley.

* WHEN...Through 3 AM PST Tuesday.

* IMPACTS...Gusty winds and reduced visibility from blowing dust 
  will make driving difficult. Gusty winds could blow around 
  unsecured objects. Tree limbs could be blown down and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ034-035-260500-
/O.CON.KLOX.WI.Y.0082.000000T0000Z-191126T0500Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
523 PM PST Mon Nov 25 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...San Luis Obispo County Central Coast and Santa Barbara 
  County Central Coast.

* WHEN...Through 9 PM PST this evening.

* IMPACTS...Gusty winds will make driving difficult. Gusty winds 
  could blow around unsecured objects. Tree limbs could be blown 
  down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ044>046-088-547-260500-
/O.CON.KLOX.WI.Y.0082.191126T0200Z-191126T1100Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Monica Mountains Recreational Area-Santa Clarita Valley-
Los Angeles County San Fernando Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, 
Burbank, and Universal City
523 PM PST Mon Nov 25 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Ventura County Interior Valleys, Ventura County 
  Coastal Valleys, Santa Monica Mountains Recreational Area, 
  Santa Clarita Valley and Los Angeles County San Fernando 
  Valley.

* WHEN...Through 3 AM PST Tuesday.

* IMPACTS...Gusty winds will make driving difficult. Gusty winds 
  could blow around unsecured objects. Tree limbs could be blown 
  down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Rorke/Sirard
103 
WWUS76 KLOX 260447
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
847 PM PST Mon Nov 25 2019

CAZ034-035-260600-
/O.EXP.KLOX.WI.Y.0082.000000T0000Z-191126T0500Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
847 PM PST Mon Nov 25 2019

...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

Winds have largely diminished to below Advisory levels and the
Wind Advisory will be allowed to expire at 9 PM PST. However, local
gusts to 30 mph will persist through the evening.


$$

CAZ052>054-261100-
/O.CON.KLOX.HW.W.0013.000000T0000Z-191126T1100Z/
Santa Barbara County Mountains-Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of San Marcos Pass, 
San Rafael Wilderness Area, Dick Smith Wilderness Area, 
Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg
847 PM PST Mon Nov 25 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 70 mph
  expected. Isolated gusts to 80 mph will be possible in the Santa
  Ynez Mountains.

* WHERE...Santa Barbara County Mountains, Ventura County 
  Mountains and Los Angeles County Mountains excluding the Santa 
  Monica Range. Strongest in the I5 Corridor and in the 
  mountains above Montecito in southern Santa Barbara County.

* WHEN...Through 3 AM PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles over 
  Interstate 5 over the Grapevine and Highway 154 in southern 
  Santa Barbara County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ039-261100-
/O.CON.KLOX.WI.Y.0082.000000T0000Z-191126T1100Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
847 PM PST Mon Nov 25 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Santa Barbara County South Coast.

* WHEN...Through 3 AM PST Tuesday.

* IMPACTS...Gusty winds will make driving difficult and could 
  blow around unsecured objects. Tree limbs could be blown down 
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ059-261100-
/O.CON.KLOX.WI.Y.0082.000000T0000Z-191126T1100Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
847 PM PST Mon Nov 25 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected. Isolated gusts to 60 mph possible in the foothills 
  and western valley.

* WHERE...Antelope Valley.

* WHEN...Through 3 AM PST Tuesday.

* IMPACTS...Gusty winds and reduced visibility from blowing dust 
  will make driving difficult. Gusty winds could blow around 
  unsecured objects. Tree limbs could be blown down and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ044>046-088-547-261100-
/O.CON.KLOX.WI.Y.0082.000000T0000Z-191126T1100Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Monica Mountains Recreational Area-Santa Clarita Valley-
Los Angeles County San Fernando Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, 
Burbank, and Universal City
847 PM PST Mon Nov 25 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Ventura County Interior Valleys, Ventura County 
  Coastal Valleys, Santa Monica Mountains Recreational Area, 
  Santa Clarita Valley and Los Angeles County San Fernando 
  Valley.

* WHEN...Through 3 AM PST Tuesday.

* IMPACTS...Gusty winds will make driving difficult. Gusty winds 
  could blow around unsecured objects. Tree limbs could be blown 
  down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Sirard
216 
WWUS76 KLOX 261110
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
310 AM PST Tue Nov 26 2019

CAZ052>054-261215-
/O.EXP.KLOX.HW.W.0013.000000T0000Z-191126T1100Z/
Santa Barbara County Mountains-Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of San Marcos Pass, 
San Rafael Wilderness Area, Dick Smith Wilderness Area, 
Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg
310 AM PST Tue Nov 26 2019

...HIGH WIND WARNING HAS EXPIRED...

The winds have diminished. Isolated gusts to 50 mph will continue
through dawn.

$$

CAZ039-044>046-059-088-547-261215-
/O.EXP.KLOX.WI.Y.0082.000000T0000Z-191126T1100Z/
Santa Barbara County South Coast-Ventura County Interior Valleys-
Ventura County Coastal Valleys-
Santa Monica Mountains Recreational Area-Antelope Valley-
Santa Clarita Valley-Los Angeles County San Fernando Valley-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, 
Moorpark, Newbury Park, Lancaster, Palmdale, Santa Clarita, 
Newhall, Valencia, Woodland Hills, Northridge, Burbank, 
and Universal City
310 AM PST Tue Nov 26 2019

...WIND ADVISORY HAS EXPIRED...

The winds have diminished. Isolated gusts to 50 mph will continue
through dawn.

$$

ASR

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Nov 24, 2:11 PM PST, 15 minutes earlier.

Area forecast discussion, Nov 24, 2:11 PM PST, 15 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
211 PM PST Sun Nov 24 2019

.SYNOPSIS...24/108 PM.

Conditions will be warm and dry today with locally gusty wind.
Winds will be stronger and more widespread beginning Monday
afternoon ahead of a storm that will bring periods of rain and
mountain snow Tuesday night through Saturday and possibly Sunday.
There is a slight chance of thunderstorms Wednesday through Friday.

&&

.SHORT TERM (TDY-WED)...24/153 PM.

Gradients trending onshore now as surface pressures fall across
the interior ahead of the next Pac NW trough. After a warm weekend
most areas are slated to drop several degrees Monday. One likely
exception is srn SB County where downslope winds will offset most
of that cooling. Monday afternoon into early Tuesday morning a
strong north to northwest flow will develop as the trough drops
through the Great Basin. Winds between 850-700mb will range from
40-60kt and combined with a 100kt upper level jet and decent
subsidence warning level winds are likely to develop across the
mountains, especially SB County and the I5 corridor area. Portions
of the Antelope Valley may also experience warning level winds,
especially the western end and foothills and many other areas
are likely to get winds near advisory levels including the srn SB
County south coast, Santa Clarita Valley, and parts of the San
Fernando Valley and Santa Monica Mountains.

Models have backed off slightly with the northeast gradients for
Tuesday morning and afternoon but still some gusty sub-advisory
level winds expected across the LA/Ventura Valleys and portions of
the coast. Similar temps most areas except cooling north of Pt
Conception as the next storm approaches and clouds increase.

Starting to get a little more details on the mid week storm as we
enter into the time window of some of our higher resolution
models, including the NAM and local WRF. Both of those are showing
a fairly robust initial frontal passage Tuesday night into
Wednesday with 1" PW's and a 3-6 hour period of moderate to strong
upslope flow. The GFS and ECMWF have been showing very little
upslope component with the system and thus much lower rainfall
amounts early in the event, however the higher res models are
showing 2-3 times the amounts of the GFS/EC for Tue night and Wed.
For this forecast have trended the rainfall amounts closer to the
higher amounts early on in the event, generally .5-1"
coast/valleys and 1-2" in the mountains. These amounts equate to
roughly 75% of the total precipitation from this entire event,
though for northern areas it's more like 90%.

There is a quick shot of instability with the frontal passage so
an isolated rumble of thunder is possible Tue night and Wed,
though chances are somewhat better later Wednesday into Thursday
with the colder air aloft.

Snow levels will actually rise as the front approaches to around
6000-7000' but can't rule out some light snow at lower elevations
as the precip begins and before the warmer air moves in ahead of
the front. Snow levels will fall rapidly Wednesday and Wednesday
night behind the front and there could be some accumulating snow
over the Grapevine as early as Wednesday afternoon and evening
during what typically is a high travel period ahead of
Thanksgiving. Better chances for impactful snowfall over the
Grapevine Wednesday night into Thursday.

Primary impact for this system likely will be with the winter
weather issues in the mountains and travel as rainfall rates in
general won't likely pose a flash flood threat. However, the rates
in thunderstorms may be high enough to trigger some minor mud and
debris flows and will have a better handle on this possibility as
we get closer to the event.

.LONG TERM (THU-SUN)...24/210 PM.

Following the frontal passage Wednesday we'll generally be in a
showery period with highly variable rainfall amounts and even sky
conditions. There is a second impulse that is expected to rotate
around the base of the trough on Thanksgiving day though models
are taking most of this energy south into Orange and San Diego
Counties. This will generate a secondary increase in precipitation
mainly across LA County, though again the cold air aloft with
500mb temps ranging from -30C to -32C and ample moisture below
700mb will spawn numerous showers elsewhere and possibly some
isolated thunderstorms. Snow levels will be very low, mostly
around 3000', though as low as 2000' in convection. Rain amounts
Thursday will vary from as low as a quarter inch to as much as
1.5", and generally speaking the higher amounts in eastern LA
County.

Snow totals in the mountains will range from 6-12", though as
much as 2 feet in the eastern San Gabriels. The Grapevine should
receive 3-6". Should see up to a few inches in the Antelope
Valley foothills and possibly a dusting down to the valley floor.

Activity expected to wind down quickly Friday as the trough lifts
out. Can't rule out an isolated shower or two, especially over
higher terrain but minimal amounts.

Right now it's looking dry and slightly warmer most areas next
Saturday with weak/dirty ridging aloft but models are showing a
lot of high clouds passing through the ridge. The next system to
our west gets very close to the Central Coast Saturday night and
Sunday and some ensemble members are showing some light rain so
will go with small rain chances there but dry elsewhere.

&&

.AVIATION...24/1847Z.

At 1800Z, there was no marine layer around KLAX.

High confidence in 18Z TAFS.

KLAX...High confidence in CAVU 18z TAF. There is a 30 percent
chance of east winds near 8 knots Monday morning.

KBUR...High confidence in 18z CAVU TAF.

&&

.MARINE...24/130 PM.

Outer Waters...SCA level gusts are expected by late afternoon
across the entire outer waters through early Monday morning. A
GALE WARNING has been issued valid from 3AM Monday through 3 AM
Tuesday for the entire outer waters. After that, there is good
confidence that SCA level winds and seas will continue for the
remainder of the outer waters through at least midweek.

Inner Waters N of Point Sal...Should remain below SCA levels
through Monday morning. There is a 30% chance for SCA offshore
winds Sunday morning. About a 60% chance of SCA conditions
developing Monday afternoon through Tuesday night.

Inner Waters S of Point Conception...There is a 60% chance for
SCA conditions late Monday and Monday night, mainly the western
portion of the SBA Channel inner waters. Also, there is a 40%
chance for a SCA for gusty North-Northeast winds Monday night
across the Santa Monica Basin. Winds will turn more NE after
midnight.

There will be an increasing NW swell approaching 12-18 feet
from late Monday through Tuesday night affecting the outer
waters.

&&

.BEACHES...24/133 PM.

A High Surf Advisory remains in effect for the central coast for
surf of 8-12 feet through today. After a short period of time
below high surf criteria, the high surf is expected to return by
Monday and continue through Wednesday at 10-15 feet. High surf
conditions will persist into Wednesday.

Furthermore, the area affected by high surf is expected to expand
into areas south of Point Conception, specifically west facing
beaches of Ventura County Monday and Tuesday, possibly Los Angeles
County Tuesday. The surf will range from 4 to 7 feet.

Finally, astronomical high tides will peak near 7 feet early this
week, and combined with high surf will result in the issuance of
a Coastal Flood Advisory for minor tidal overflow during the time
of peak tide, mainly for Los Angeles and Ventura counties. Minor
flooding will be confined to the lowest areas of coastline,
including possibly some exposed beach parking lots.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 3 PM PST Wednesday for
      zones 34-35. (See LAXCFWLOX).
     Wind Advisory in effect from noon Monday to 3 AM PST Tuesday
      for zones 39-59. (See LAXNPWLOX).
     Coastal Flood Advisory in effect from 6 AM Monday to 10 AM
      PST Tuesday for zones 40-41. (See LAXCFWLOX).
     High Surf Advisory in effect from 1 PM Monday to 7 AM PST
      Tuesday for zone 40. (See LAXCFWLOX).
     High Wind Warning in effect from noon Monday to 3 AM PST
      Tuesday for zones 52>54. (See LAXNPWLOX).
     Winter Storm Watch in effect from late Tuesday night through
      late Thursday night for zones 52>54. (See LAXWSWLOX).
PZ...Small Craft Advisory in effect until 3 AM PST Monday for zone
      670. (See LAXMWWLOX).
     Gale Watch in effect from late tonight through late Monday
      night for zone 670. (See LAXMWWLOX).
     Small Craft Advisory in effect until 9 AM PST Monday for zone
      673. (See LAXMWWLOX).
     Gale Watch in effect from Monday morning through late Monday
      night for zones 673-676. (See LAXMWWLOX).
     Small Craft Advisory in effect from 9 PM this evening to 9 AM
      PST Monday for zone 676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (WED-SUN).

Wednesday and Thursday with periods of heavy rain, thunderstorms,
and low elevation snow causing major travel disruptions along
with possible mud and debris flows near burn areas. Cold
temperatures are forecast for latter half of next week with
widespread frost or freeze conditions likely across the interior,
possibly extending into some coastal valley locations.

&&

PUBLIC...MW
AVIATION...Sweet/Kaplan
MARINE...Sweet
BEACHES...Sweet
SYNOPSIS...Kj

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 3:28 AM PSTGale WatchLOX11 hr
Nov 24, 3:28 AM PSTSmall Craft AdvisoryLOX30 hr
Nov 24, 11:55 AM PSTCoastal Flood AdvisoryLOX45 hr
Nov 24, 2:15 PM PSTGale WarningLOX41 hr
Nov 24, 2:26 PM PSTWind AdvisoryLOXLos Angeles37 hr
Nov 24, 2:32 PM PSTWinter Storm WatchLOX24 hr

Nearby

High Wind Warnings in California, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.